Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 20, 2025, 3:12 AM CDT for Jack County, Palo Pinto County, Young County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2025, 3:12 AM CDT (08:12 UTC)
- Expired
- Apr 20, 2025, 7:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jack County, TX, Palo Pinto County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 117 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1192 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 17.0
The text
As transmitted.
882
WGUS54 KFWD 200812
FFWFWD
TXC237-363-503-201215-
/O.NEW.KFWD.FF.W.0013.250420T0812Z-250420T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
312 AM CDT Sun Apr 20 2025
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Jack County in north central Texas...
Northwestern Palo Pinto County in north central Texas...
Eastern Young County in north central Texas...
* Until 715 AM CDT.
* At 312 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets, and underpasses as well as other
poor drainage and low lying areas.
* Some locations that will experience flash flooding include...
Graham, Jacksboro, Graford, Bryson, Fort Richardson State Park,
Lake Graham, Possum Kingdom Lake, Lake Bridgeport, Perrin,
Cundiff, Jermyn, Lost Creek Reservoir, Bartons Chapel, Loving,
Antelope, Postoak, Joplin, Wizard Wells, Vineyard and Jean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3340 9842 3347 9842 3347 9798 3343 9798
3343 9792 3313 9794 3288 9830 3293 9858
3295 9858 3296 9863 3340 9861
FLASH FLOOD...RADAR INDICATED
$$
Hernandez1 follow-up statement
773
WGUS74 KFWD 201209 RRA
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
709 AM CDT Sun Apr 20 2025
TXC237-363-503-201219-
/O.EXP.KFWD.FF.W.0013.000000T0000Z-250420T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jack TX-Palo Pinto TX-Young TX-
709 AM CDT Sun Apr 20 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 715 AM CDT THIS MORNING FOR
JACK, NORTHWESTERN PALO PINTO AND EASTERN YOUNG COUNTIES...
The heavy rain has ended. Flooding of low lying and/or poor drainage
areas may continue for a few hours until the water has had a chance
to recede. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 900 AM CDT for a portion of
north central Texas.
&&
LAT...LON 3340 9842 3347 9842 3347 9798 3343 9798
3343 9792 3313 9794 3288 9830 3293 9858
3295 9858 3296 9863 3340 9861
$$
PraterWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 2:40 AM CDT, 32 minutes earlier. Its key messages:
- A line of showers and storms will continue to move across the region this morning. Some strong to severe storms are expected with large hail and a few tornadoes possible.
- Periods of heavy rain may also result in flash flooding through the morning hours.
- The active weather pattern will persist through next week with additional storm chances Tuesday night through Friday.
Area forecast discussion, Apr 20, 2:40 AM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 240 AM CDT Sun Apr 20 2025 ...New Short Term... .KEY MESSAGES... - A line of showers and storms will continue to move across the region this morning. Some strong to severe storms are expected with large hail and a few tornadoes possible. - Periods of heavy rain may also result in flash flooding through the morning hours. - The active weather pattern will persist through next week with additional storm chances Tuesday night through Friday. && .SHORT TERM... /NEW/ /Today and Tonight/ Convection continues along and behind the surface cold front draped across western North and Central Texas this morning with a generally north-to-south oriented line segment beginning to push across our western zones. The prefrontal environment remains modestly unstable with a strengthening low-level jet maintaining the deeply sheared environment sufficient for a continued (though waning) threat for strong to severe thunderstorms. Additionally, there continues to be a flood threat, particularly across our northwestern zones where locally heavy rainfall and training storms have already led to considerable flash flood issues during earlier convection. In the next couple of hours, the surface boundary and line of thunderstorms should finally begin to approach the I-35 corridor though likely undergoing considerable weakening the further east it gets. The steady forward progress of this activity should mitigate additional flood concerns with rain totals generally remaining below 0.50 inch near and east of the I-35 corridor. After a damp start, conditions should improve quickly today with clearing skies and drier air spreading across the region through the afternoon. Highs will peak in the 70s and low 80s. Showers may linger through the afternoon in our far southeastern counties but rain amounts will be light and shouldn't be enough to disrupt holiday plans. Lows will dip into the upper 40s and 50s Sunday night amid clearing skies and light winds. 12 && .LONG TERM... /NEW/ /Monday through Next Sunday/ An active weather pattern will remain in place across the region with daily rain and storm chances beginning late Tuesday through the weekend. A brief lull in the rain is still in the forecast for Monday with clear skies and light easterly winds. A nearly stationary front will settle just south of the area, keeping us precipitation-free at least through Tuesday morning. Rain and storm chances will begin to ramp up Tuesday afternoon and evening as the first of a series of upper level disturbances approaches from the west. The surface front will also begin to retract northward as a warm front, providing additional focus for scattered showers and storms. At this time, it appears the developing dryline will remain to our west and with that the best chances for any strong/severe storms. If the dryline moves closer to our area, the severe weather risk may increase across our region. Coverage of precipitation is expected to increase during the day on Wednesday as the upper wave moves across the southern Plains. Given the abundant moisture in place, we could see pockets of moderate to heavy rain. This will increase the flooding concerns over those locations that received the highest QPF over the weekend (northwest counties and along the Red River). Additional rounds of showers and storms are expected Thursday and Friday as the following shortwaves move overhead. Again, we will have to watch the potential for flash flooding if the same areas receive multiple rounds of heavy rain over the week. At this time, we're looking at widespread rainfall totals from 1-3 inches from Tuesday through Saturday. Isolated higher amounts near 4" are possible. While rain chances decrease some towards the weekend, there will be at least some scattered activity through Sunday. Sanchez && .AVIATION... /Issued 136 AM CDT Sun Apr 20 2025/ /06Z TAFs/ VFR and MVFR ceilings prevail as severe thunderstorms continue to develop and move northward along and behind the stalled surface front west of the Metroplex. The ongoing clusters of thunderstorms are expected to continue to grow upscale into a larger scale line before marching east across the region. Though these storms will weaken as they approach the I-35 corridor, gusty winds may still briefly impact the major airports around daybreak along with a brief reduction in ceilings and visibilities. In the wake of the line of storms, ceilings will improve fairly quickly and winds will shift to the west with sustained speeds gradually decreasing through the afternoon. By 00Z, surface winds should become more northwesterly as wind speeds continue to diminish (less than 10 kts) through the end of the TAF period. 12 && .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 75 55 80 60 84 / 60 0 0 0 20 Waco 80 53 83 61 86 / 70 0 0 0 40 Paris 74 50 78 54 82 / 70 0 0 0 10 Denton 73 48 79 54 84 / 60 0 0 0 20 McKinney 74 50 78 57 82 / 70 0 0 0 20 Dallas 77 55 82 59 86 / 60 0 0 0 20 Terrell 76 52 79 58 84 / 70 0 0 0 20 Corsicana 79 55 82 63 86 / 60 0 0 0 40 Temple 80 53 85 62 86 / 70 0 0 0 50 Mineral Wells 74 50 81 56 86 / 20 0 0 0 20 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch until 9 AM CDT this morning for TXZ091>093-100>102. Tornado Watch until 7 AM CDT this morning for TXZ091>094-101>104- 116>119-129>133-141>144. Severe Thunderstorm Watch until 5 AM CDT early this morning for TXZ100-115. &&
In the hours before
Local storm report, Apr 19, 9:26 PM CDT, 5 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
926 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM Tornado 4 SW Tolar 32.36N 97.97W
04/19/2025 Hood TX Public
Social media photos of a tornado southwest
of Tolar. Location approximate.
&&
ShamburgerLocal storm report, Apr 19, 10:10 PM CDT, 5 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1010 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM Tornado 7 WSW Weatherford 32.71N 97.87W
04/19/2025 Parker TX Public
Parker County Sheriff Office observed a
tornado south of I-20 at mile marker 403
moving NE. Location approximate.
&&
ShamburgerLocal storm report, Apr 19, 10:23 PM CDT, 4 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1023 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM Tornado 3 NW Weatherford 32.78N 97.81W
04/19/2025 Parker TX Trained Spotter
Multiple reports of a tornado viewed from
Ric Williamson Hwy at FM 920.
&&
ShamburgerLocal storm report, Apr 19, 10:28 PM CDT, 4 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1028 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM Flash Flood Nocona 33.78N 97.73W
04/19/2025 Montague TX Emergency Mngr
Multiple high-water rescues continue in the
northern part of Montague County. Multiple
boat crews enroute to assist.
&&
ShamburgerLocal storm report, Apr 20, 12:08 AM CDT, 3 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1208 AM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM Hail Bridgeport 33.21N 97.76W
04/19/2025 M1.25 Inch Wise TX Public
Half dollar size hail reported in
Bridgeport.
&&
JHSpecial weather statement, Apr 20, 2:52 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
252 AM CDT Sun Apr 20 2025
TXZ101-102-116-117-130-131-200815-
Hood TX-Palo Pinto TX-Parker TX-Erath TX-Wise TX-Jack TX-
252 AM CDT Sun Apr 20 2025
...Strong thunderstorms will impact portions of northeastern Erath,
southwestern Wise, southeastern Jack, Parker, Palo Pinto and northern
Hood Counties through 315 AM CDT...
At 251 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Possum Kingdom Lake to near Mineral Wells
to near Brock to near Bluff Dale. Movement was northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Cool, Graford, Brock, Mineral Wells, and Lake Mineral Wells around
255 AM CDT.
Oak Trail Shores, Weatherford, and Western Lake around 300 AM CDT.
Granbury around 305 AM CDT.
Other locations impacted by these storms include Adell, Dennis,
Cottondale, Gibtown, Joplin, Agnes, Bartons Chapel, Boonsville,
Bennett, and Vineyard.
This includes Interstate 20 between mile markers 382 and 422.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 AM CDT for north central
Texas.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Texas.
&&
LAT...LON 3330 9806 3315 9772 3299 9757 3258 9755
3225 9816 3255 9816 3268 9827 3276 9858
3284 9858
TIME...MOT...LOC 0751Z 228DEG 44KT 3286 9842 3278 9812 3263 9799 3238
9803
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
HernandezThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:11 PM CDT | Tornado Warning | FWD | Cooke, Montague | 49 min |
| Apr 19, 7:22 PM CDT | Flash Flood Warning | FWD | Jack, Montague | 8 hr |
| Apr 19, 7:53 PM CDT | Tornado Warning | FWD | Cooke, Montague | 37 min |
| Apr 19, 8:21 PM CDT | Tornado Warning | FWD | Erath, Hood, Somervell | 24 min |
| Apr 19, 8:40 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 65 min |
| Apr 19, 8:45 PM CDT | Tornado Warning | FWD | Erath, Hood | 45 min |
| Apr 19, 9:20 PM CDT | Tornado Warning | FWD | Palo Pinto, Parker | 40 min |
| Apr 19, 9:25 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 54 min |
| Apr 19, 9:27 PM CDT | Tornado Warning | FWD | Hood, Parker | 48 min |
| Apr 19, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 62 min |
| Apr 19, 9:56 PM CDT | Tornado Warning | FWD | Jack, Parker, Wise | 12 min |
| Apr 19, 10:01 PM CDT | Tornado Warning | FWD | Erath, Palo Pinto, Parker | 44 min |
| Apr 19, 10:13 PM CDT | Tornado Warning | FWD | Parker, Wise | 47 min |
| Apr 19, 10:15 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Palo Pinto, Stephens | 25 min |
| Apr 19, 10:37 PM CDT | Tornado Warning | FWD | Palo Pinto, Parker | 38 min |
| Apr 19, 10:44 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 46 min |
| Apr 19, 10:46 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 44 min |
| Apr 19, 10:55 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague, Wise | 50 min |
| Apr 19, 11:02 PM CDT | Tornado Warning | FWD | Wise | 16 min |
| Apr 19, 11:13 PM CDT | Tornado Warning | FWD | Parker, Wise | 17 min |
| Apr 19, 11:17 PM CDT | Flash Flood Warning | FWD | Cooke, Grayson, Montague | 3 hr |
| Apr 19, 11:48 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 57 min |
| Apr 20, 12:43 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath, Palo Pinto | 26 min |
| Apr 20, 1:29 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 46 min |
| Apr 20, 2:11 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath, Palo Pinto, Stephens | 34 min |
| Apr 20, 2:52 AM CDT | Special Weather Statement | FWD | Hood, Palo Pinto, Parker | 23 min |
| Apr 20, 3:19 AM CDT | Flash Flood Warning | FWD | Cooke, Montague, Wise | 4 hr |
| Apr 20, 2:13 PM CDT | Areal Flood Warning | FWD | Montague | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.